Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chococat123

Ditching topical meds

I have been on acne meds for about 10 years. I stopped oral acne meds about 4 years ago to clean out my system and am currently still on topical meds. I have been so dependent on topical acne meds, that I don't even know if I stop if my skin will get better or worse.

Currently, I am taking clindomycin gel during the day and Retin-A in the evening. I recently read that Retin-A has an acne pore clogging ingredient in it.

Has anyone dropped all their acne meds? And what was their outcome? Did you go back to meds or stay off of them?

Thanks so much!!

Share this post


Link to post
Share on other sites

You could switch to BP since bacteria can develop a resistance to clindamyacin, but it's also more irritating.

You could also switch to the retin-a gel, or differin or taz gel. The gel formulas won't clog pores, just the creams.

Share this post


Link to post
Share on other sites
You could switch to BP since bacteria can develop a resistance to clindamyacin, but it's also more irritating.

You could also switch to the retin-a gel, or differin or taz gel. The gel formulas won't clog pores, just the creams.

Share this post


Link to post
Share on other sites

I stopped all acne meds late last year, and birth control, at around the same time. Because I had been pretty clear and was tired of using it all. 3 months later I got extremely severe acne that has left scars. I will never stop treatments again. Acne is a chronic condition. Unless you happen to grow out of it, if you stop the topical medications it will come back. But perhaps you could decrease the number of topicals you are using. You may not need all of it.

Share this post


Link to post
Share on other sites

Thanks! Well for now, maybe I'll just use retin-A cream on the areas that have current acne and leave the rest alone.

I'm almost 25 and I'm still now growing out of it....=(

Share this post


Link to post
Share on other sites

I would advise using retin-a all over your face. Retin-a isn't a spot treatment. It changes your skin after longterm use and is meant to be used all over. Not just on breakouts.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×